Alert archive / Illinois / Tornado Warnings in 1996
Tornado Warning 20, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 19, 1996, 7:30 PM CDT for McLean County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 1996, 7:30 PM CDT (00:30 UTC)
- Expired
- Apr 19, 1996, 8:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County McLean County, IL
The radar
The Lincoln radar (KILX), 56 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 200029 TORSPI ILC113-200115- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 730 PM CDT FRI APR 19 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL ILLINOIS ...MC LEAN COUNTY AT 729 PM CDT...DOPPLER RADAR INDICATED A POSSIBLE TORNADO LOCATED NEAR 5 MILES SOUTHWEST OF BLOOMINGTON. THE STORM WAS MOVING TO THE EAST NORTHEAST AT 40 MPH AND SHOULD MOVE INTO BLOOMINGTON/NORMAL BY 745 PM AND COOKSVILLE BY 800 PM. TAKE COVER IMMEDIATELY IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. ABANDON MOBILE HOMES AND VEHICLES FOR SAFER SHELTER. ACT NOW TO SAVE YOUR LIFE! $$ BYRD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 19, 2:12 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Apr 19, 2:12 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 210 PM CDT FRI APR 19 1996 18Z SFC ANALYSIS SHOWS DEEPENING AREA OF LOW PRESS NOW CNTRD OVR SERN NE. 50 DEWPTS WERE NOW AS FAR NORTH AS C IL WITH 60S AS CLOSE AS STL AND LWV. EXPECT TRW TO DEVELOP ACROSS ERN MO AND MOV INTO WRN IL LATE THIS AFTERNOON. TEMPS ARE IN THE LOW TO MID 70S AND COULD RISE A LITTLE MORE. CAPS ARE ERODING ACCORDING TO ADAP WITH A CAP OF 2 DEGREES OR LESS ACROXSS SRN AND ERN PTNS OF CWA. CURRENT FORECAST LOOKS GOOD JUST A FEW MINOR ADJUSTMENTS NEEDED. PIA 52/69 30 SPI 55/70 50 DEC 55/69 50 CMI 54/69 50 BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:03 PM CDT | Tornado Warning | ILX | McLean | 42 min |
| Apr 19, 7:17 PM CDT | Tornado Warning | ILX | Stark | 28 min |
| Apr 19, 7:20 PM CDT | Tornado Warning | ILX | Macon | 40 min |
| Apr 19, 7:42 PM CDT | Tornado Warning | ILX | Piatt | 33 min |
| Apr 19, 7:48 PM CDT | Tornado Warning | ILX | Clay | 57 min |
| Apr 19, 7:55 PM CDT | Tornado Warning | ILX | Champaign | 50 min |
| Apr 19, 8:36 PM CDT | Tornado Warning | ILX | Vermilion | 54 min |
| Apr 19, 8:42 PM CDT | Tornado Warning | ILX | Champaign | 33 min |
| Apr 19, 8:43 PM CDT | Tornado Warning | ILX | Clay, Richland | 47 min |
| Apr 19, 9:24 PM CDT | Tornado Warning | ILX | Lawrence | 51 min |
Nearby
Tornado Warnings in Illinois, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.